Discussions that mention zoloft

Depression board


Hi everyone.

I've been on wellbutrin about 6 months. I take zoloft, and quit another AD when the wellbutrin was added. [ 150mg XL ] I should mention I am menopausal, so mood swings are in the mix there too. I am writing because I never really noticed much change with wellbutrin until now. The Dr. said it was slow acting, although it did seem to help me cut down smoking right away. ( Maybe just in my head)

BUT THE PROBLEM NOW:

I admit I have had my share of bitchy moments, even before the menopause. Sometimes even now the things that set me off are so ridiculous the hubby and I actually laugh [ later ] also. BUT....in the last month or so, when I do get into on of these snits, I seem to get so much ANGRIER than I ever have before ( at him anyway.) I have actually even kind of shoved him a couple times. [ Luckily he is pretty big, and I am small, so I can't really hurt him.] That's not even the worst of it, I SAY things that are really hurtful, and feel so remorseful afterward. I have never done that before. I am normally not a mean person at all, and I love my husband very much. I am thinking maybe the wellbutrin is causing this. [ the meanness anyway ] He even agrees
( We've been together over 15 years, so he should have a pretty good handle on how our aguments go.. ) I do havee one fiend though who said that maybe I am jsut suing this as an excuse. Do you think?

The thing is, I am not even sure how to stop the wellbutrin. You can't cut them in half if they're time released ( from the Doc). Do you think I should just do every other day,say, for a week, then every third day, etc, etc,.??????? I had a very bad experience weaning off a drug called effexor and am leary of any weaning process. I don't want to make myself worse. Any ideas or info?

Thanks for listening
-Kinsey
my husband was on welbutrin and then stopped and got put on zoloft! just recently he stopped zoloft and started back the welbutrin and it makes him so mean and snappy. He is a different person at times. It almost seems like he thinks any and everything is my fault and i am out to make him mad. We both said before he changed medes that if it made him act out of control again he would stop but i dont think its goping to happen.
PMJACKS,

When my hubby was on Wellbutrin, he was like Dr. Jekyll and Mr. Hyde. He'd be ok one minute and the next he'd be very mean. He would actually scare me. I kept telling his psych that he didn't need to be on it and she just lowered the dose but he was still like that and I just made he quit taking it! I told her either he quit or he was coming to live with her! lol

I take WB also and by itself it made me very irritable all the time, so I added Lexapro along with it and it works great with the two. Maybe he needs the Zoloft and the WB. Alot of people are on combination therapy. The Zoloft and the Lexapro are SSRI's which work on Seratonin and the WB works is a NRI which works on Norepenephrine levels - two toally different brain chemicals. Maybe he should talk to his doc about combining the two.

Good luck!!
I am currently taking Wellbutrin XL after being on Zoloft for 4 months. The Zoloft was terrible. I was sleepy ALL the time. I would sleep for like ten hours and then want to take naps throughout the day. Very Lethargic. As far as the Wellbutrin goes I am taking 300mg a day. I have been on it now for about a month. I no longer am sleepy all the time. I now only need like 5 0r 6 hours sleep. I have tons of energy and am working on different projects around the house without needing a nap. Anyway..the only drawback is that now I get really angry over the smallest of things. Sometimes I feel I just want to punch a wall or break something. People say I am very edgy and shortfused. I control it pretty well but everyone just seems to get on my nerves. I am not a person who angers easy or who expresses my anger in a violent way. So I do understand the irritability problems you are having. I told my doctor and he just shrugged it off and said it was that or back to being lethargic all the time. Anyone else having these problems as we are with Wellbutrin XL?
Quote from Sancal:
I am currently taking Wellbutrin XL after being on Zoloft for 4 months. The Zoloft was terrible. I was sleepy ALL the time. I would sleep for like ten hours and then want to take naps throughout the day. Very Lethargic. As far as the Wellbutrin goes I am taking 300mg a day. I have been on it now for about a month. I no longer am sleepy all the time. I now only need like 5 0r 6 hours sleep. I have tons of energy and am working on different projects around the house without needing a nap. Anyway..the only drawback is that now I get really angry over the smallest of things. Sometimes I feel I just want to punch a wall or break something. People say I am very edgy and shortfused. I control it pretty well but everyone just seems to get on my nerves. I am not a person who angers easy or who expresses my anger in a violent way. So I do understand the irritability problems you are having. I told my doctor and he just shrugged it off and said it was that or back to being lethargic all the time. Anyone else having these problems as we are with Wellbutrin XL?

Hi Sancal. I am taking Wellbutrin SR (generic version) at the same dose as you and for about the same time.
I definitely can relate to what you said about energy and moreso, irritability. Seems like the smallest thing can set me off (messy house, innocent comments my spouse/co-workers make, etc). I get ridiculously angry, sometimes to the point of tears, but it seems to last for only a brief period.
My doc informed me that this was frequently the case with Wellbutrin, but that sometimes, you mellow as your body adjusts. HOPE this happens.
No drug is perfect, but this has been the best for me so far, as the irritability is the only side effect that I've experienced with Wellbutrin (was on it before, but don't remember the irritability side, hmmm). With Paxil and Lexapro, I gained weight, lost my libido and was fatigued. I suppose it's a trade-off. Good luck:wave: